Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have vaginal itching, increased white discharge. STD test negative. Taking microgynon. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have an irritated vagina. I have increased discharge which has no smell (perhaps a slightly stronger smell than normal) and does not irritate me. It is white/clear in colour and can get thicker at different times. The main source of irritation seems to be on the insides of my upper labia. It always itches at night and I have been swabbed for any problems, all tests are negative. I have been checked for all sexually transmitted diseases and these tests have all been negative. The doctor suspected I may have chlamydia but again, this was negative. I used used thrush treatments, bv treatments, vagisil etc and nothing is helping my problem. Do you have any suggestions? I am taking Microgynon 30? Could this be causing it?
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Michelle Gibson James 34 minutes later
Hi, thanks for using healthcare magic

Oral contraceptives including microgynon can cause vaginal itching in a small number of women using them. They can also cause increased prevalence of yeast infections but you stated that you had been screening for infections.

Itching can also occur as a result of irritation from soaps, detergents, creams, scented toilet paper or tampons or other chemicals.
Vaginal dryness can also result in itching.

There is a condition called lichen sclerosis which is associated with the presence of white patches in the vaginal area that can sometimes cause itching as well.

You can consider discontinuing the microgynon for a short while to see if the itching resolves. It would be important to use an alternative method of contraception in the interim.

It may be best to use non allergenic non XXXXXXX soaps/detergents/ tissues/pads to see if this may help.
In addition use cool , loose clothing, avoid tight clothing

If it is a case of dryness it is thought that the use of fish oils either by using fish such as salmon, tuna, mackerel, herring or by using supplements may help.
Estrogen based creams are also helpful in vaginal dryness.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor